Alert archive / West Virginia / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 1, 2006, 11:20 PM EDT for 14 counties in West Virginia; 6 counties in Ohio. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 11:20 PM EDT (03:20 UTC)
- Expired
- Jun 2, 2006, 10:32 PM EDT
- In force
- 23 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Athens County, OH, Jackson County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KRLX 020320 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1120 PM EDT THU JUN 1 2006 OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046- 047-021130- /O.NEW.KRLX.FF.A.0002.060602T0320Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS- TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1120 PM EDT THU JUN 1 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO... ATHENS...JACKSON OH...MORGAN...PERRY...VINTON AND WASHINGTON IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE... GILMER...HARRISON...LEWIS...PLEASANTS...POCAHONTAS... RANDOLPH...RITCHIE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * THROUGH FRIDAY EVENING * A FRONTAL BOUNDARY HAS PUSHED INTO THE REGION THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE ALONG THE FRONT...PROVIDING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. * THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
4 follow-up statements
000 WGUS61 KRLX 021026 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 626 AM EDT FRI JUN 2 2006 OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046- 047-021830- /O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS- TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 626 AM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...JACKSON OH... MORGAN...PERRY...VINTON AND WASHINGTON IN WEST VIRGINIA... BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON... LEWIS...PLEASANTS...POCAHONTAS...RANDOLPH...RITCHIE...TAYLOR... TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * THROUGH THIS EVENING * A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. * THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WGUS61 KRLX 021817 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 217 PM EDT FRI JUN 2 2006 OHZ066-067-075-076-083-084-WVZ009>011-017>020-028>032-038>040-046- 047-030230- /O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS- TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 217 PM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...JACKSON OH... MORGAN...PERRY...VINTON AND WASHINGTON IN WEST VIRGINIA... BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON... LEWIS...PLEASANTS...POCAHONTAS...RANDOLPH...RITCHIE...TAYLOR... TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * UNTIL 11 PM EDT THIS EVENING * A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. * THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WGUS61 KRLX 022321 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 721 PM EDT FRI JUN 2 2006 OHZ066-067-075-076-083-084-WVZ009>011-017>020-029-030030- /O.CAN.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-WOOD-PLEASANTS- TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE 721 PM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. THE COLD FRONT HAS MOVED ACROSS THE REGION LATE THIS AFTERNOON...WHILE SOME HEAVY RAIN DID ACCOMPANY THE FRONT...AT THIS TIME NO FLOODING HAS BEEN REPORTED. WITH LITTLE ADDITIONAL RAINFALL ANTICIPATED BEHIND THE COLD FRONT...THE RISK OF FLOODING HAS COME TO AN END AND THUS THE FLOOD WATCH IS BEING CANCELLED. $$ WVZ028-030>032-038>040-046-047-030300- /O.CON.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 721 PM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN WEST VIRGINIA...BARBOUR...BRAXTON...HARRISON...LEWIS... POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND WEBSTER. * UNTIL 11 PM EDT THIS EVENING * A FRONTAL BOUNDARY AND LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY. THIS SYSTEM WILL PROVIDE THE MECHANISM FOR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. * THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE 1.5 TO 2 INCHES OF RAIN IN AN HOUR...WHICH WOULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WGUS61 KRLX 030232 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1032 PM EDT FRI JUN 2 2006 WVZ028-030>032-038>040-046-047-030345- /O.CAN.KRLX.FF.A.0002.000000T0000Z-060603T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRAXTON-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...SUTTON...GASSAWAY...BURNSVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1032 PM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELED IN WEST VIRGINIA FOR THE FOLLOWING COUNTIES... BARBOUR...BRAXTON...HARRISON...LEWIS... POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND WEBSTER. HEAVY RAINFALL HAS MOVED OFF TO THE EAST...AND THEREFORE THE THREAT OF FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 9:13 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 9:13 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 913 PM EDT THU JUN 1 2006 .SHORT TERM /REST OF TONIGHT/... SOME COUNTIES ARE VERY WET AND CAN NOT TAKE MUCH IN THE WAY OF HEAVY RAIN. WILL KEEP A CLOSE EYE ON ANY DEVELOPING AREAS OF PRECIPITATION...AS MAY NEED A FLOOD WATCH AT SOME POINT. WILL JUST MAKE SOME MINOR TWEAKS TO FORECAST FOR NOW. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE REGION AS A FRONTAL BOUNDARY SPLITS THE AREA...THEN PUSHES SOUTHWARD ON FRIDAY. WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...LIFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS. HAZY CONDITIONS WILL RESTRICT SOME VISIBILITIES TONIGHT. && .PREV DISCUSSION... /ISSUED 230 PM EDT THU JUN 1 2006/ SHORT TERM /REST OF TONIGHT THROUGH FRIDAY NIGHT/... SLOW MOVING BOUNDARY ACROSS OHIO WILL SINK SOUTHEAST...AS A SHORTWAVE NOW FIRING STORMS IN WESTERN KENTUCKY MOVES EAST TONIGHT. SPC HAS AREA OUTLOOKED IN SLIGHT RISK TONIGHT...AND WILL HAVE TO WATCH CLUSTER OF STORMS NOW CUTTING ACROSS KENTUCKY THIS EVENING...AND DEVELOPMENT NOW IN CENTRAL OHIO. MODELS CONTINUE TO SLOW THE PASSAGE OF THE FRONT...AND FLOODING MAY BE A PROBLEM TONIGHT AND THROUGH FRIDAY...WITH THE SLOW MOVING BOUNDARY NOT CROSSING THE CWA UNTIL LATER FRIDAY AFTERNOON...ESPECIALLY FOR EXTREME SOUTHEASTERN OHIO AND WESTERN WEST VIRGINIA. DRIER AIR ARRIVES FRIDAY NIGHT WITH SHOWERS ENDING LAST IN THE EASTERN HIGHLANDS. LONG TERM /SATURDAY THROUGH THURSDAY/... KEPT TEMPS IN THE MOUNTAINS COOLER ON SATURDAY...CONSIDERING PLENTY OF LOW LEVEL MOISTURE AND SOME SHOWERS STILL LINGERING ACROSS THE SPINE OF THE APPALACHIANS. WE SHOULD DRY OUT TEMPORARILY ON SATURDAY. THE NAM IS THE DRIEST OF THE MODELS...WITH THE GFS SHOWING ROTATING THROUGH THE UPPER LEVEL TROUGH...INDICATING VERY FEW DRY MOMENTS WITH LIGHT PRECIP REMAINING. THERE ARE NOT LARGE DISCREPANCIES IN THE OVERALL PATTERN WITH TIMING OR STRENGTH OF SYSTEMS...JUST WITH THE SHORTWAVES ROTATING THROUGH...CONTINUING TO MAKE THIS A TOUGHER PERIOD TO FORECAST FOR. SO...EXPECT CHANGES IN THE UPCOMING DAYS. AS FOR MONDAY ON...THE HPC FORECAST FOR THIS PERIOD IS ONCE AGAIN A BLEND OF THE GFS AND ECMWF. PREV DISCUSSION... /ISSUED 136 PM EDT THU JUN 1 2006/ AVIATION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. STORMS DEVELOPING FURTHER WEST MAY AFFECT HTS AND PKB LATER THIS AFTERNOON AND EVENING...WITH STORMS FIRING IN THE EASTERN MOUNTAINS NEAR BKW/EKN AND CKB. IFR VISIBILITIES WILL DEVELOP AGAIN AT EKN TONIGHT. BREAKS IN THE CLOUD COVER MAY ALLOW SOME FOG TO FORM NEAR DAWN WITH IFR VISIBILITIES. AS A SLOW MOVING BOUNDARY MEANDERS THROUGH THE REGION TOMORROW MORNING AND AFTERNOON...SOME IFR CEILINGS ARE POSSIBLE...ESPECIALLY AT EKN/CKB WITH RAIN SHOWERS FRIDAY MORNING. THE FRONT WILL BE SLOW TO CLEAR THE REGION...SO THAT SHOWERS AND EVEN SOME STORMS ARE POSSIBLE TO THE END OF THE TAF PERIOD AT CRW/BKW/EKN/CKB. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...RPY AVIATION...RPY
Hazardous weather outlook, Jun 1, 3:49 AM EDT, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT THU JUN 1 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 349 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING CONVECTION COULD FORM THIS AFTERNOON AND LINGER THROUGH THE NIGHT. LOCALIZED DOWNPOURS ARE POSSIBLE...AND IF THEY FAVOR ANY ONE SMALL STREAM BASIN...FLOODING COULD OCCUR. THERE IS ALSO THE SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY OVER PORTIONS OF SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND THE COAL FIELDS AND OHIO RIVER COUNTIES IN WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN IS STILL POSSIBLE ON FRIDAY...THAT COULD LEAD TO SMALL STREAM FLOODING...IF THE SAME BASIN IS FAVORED BY MORE THAN ONE SHOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 1, 6:44 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 644 PM EDT THU JUN 1 2006 OHZ067-075-012330- ATHENS-MORGAN- 644 PM EDT THU JUN 1 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NELSONVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BURR OAK STATE PARK...TRIMBLE...THE PLAINS...STOCKPORT...JACKSONVILLE AND GLOUSTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jun 1, 7:26 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 726 PM EDT THU JUN 1 2006 OHZ076-020015- WASHINGTON- 726 PM EDT THU JUN 1 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BEVERLY...OR ABOUT OVER CHESTERHILL...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING AND BARTLETT. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jun 1, 8:12 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 812 PM EDT THU JUN 1 2006 WVZ009>011-020115- PLEASANTS-TYLER-WOOD- 812 PM EDT THU JUN 1 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF ST. MARYS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE FEDERAL...POINT LOOKOUT...HEBRON...MAXWELL...CLUSTER AND WILLIAMSTOWN. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...PEA SIZE HAIL...AND HEAVY RAIN ARE ALL POSSIBLE WITH THESE STORMS . PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Local storm report, Jun 1, 8:43 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD BELINGTON 39.02N 79.94W
06/01/2006 BARBOUR WV COUNTY OFFICIAL
EVACUATIONS IN PROGRESS. WATER FLOWING INTO GRADE SCHOOL.
ROADS FLOODED. COOP REPORTS 2.38 INCHES IN JUST OVER AN
HOUR.
&&
PGLocal storm report, Jun 1, 10:13 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD BELINGTON 39.02N 79.94W
06/01/2006 BARBOUR WV FIRE DEPT/RESCUE
4 COMMERCIAL BUILDINGS, 20 PLUS HOMES AND A GRADE SCHOOL
AFFECTED BY FLOOD WATERS.
&&
PGSpecial weather statement, Jun 1, 10:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1040 PM EDT THU JUN 1 2006 WVZ016-018-020315- CALHOUN-ROANE- 1040 PM EDT THU JUN 1 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL ROANE COUNTY...OR ABOUT OVER SPENCER...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOUNT ZION AND GRANTSVILLE. WIND GUSTS TO 40 MPH AND SOME HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Nearby
Flash Flood Watches in West Virginia, 2006Flash Flood Watches in Ohio, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.